MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/preliminary evaluation: upon receipt of the sample, visual examination of the entire length of the catheter revealed a longitudinal material rupture extending from the proximal balloon bond to the middle of the balloon.Functional testing of the complaint sample concluded the longitudinal material rupture would not allow the balloon to inflate.The complaint sample was decontaminated and prepared for further evaluation.A lot history review revealed this is the only complaint associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the returned sample is undergoing evaluation, which has not yet been completed.The dhr found nothing to indicate a manufacturing related cause for this event.Upon completion of the investigation, a supplement report will be submitted with all relevant information.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured while treating a non calcified target lesion located in the av fistula.The health care professional (hcp) gained access from the patient's arm with a 7 french boston scientific super sheath over an 035 bentson guidewire.Reportedly, the hcp predilated the target lesion with a 8 x 60mm mustang percutaneous transluminal angioplasty (pta) balloon.The hcp reached the target lesion with the lutonix dcb and attempted to inflate the balloon.Reportedly, on the first inflation the lutonix dcb allegedly ruptured after achieving 8 atmospheres (atms) of pressure.The procedure was completed with an additional lutonix dcb.The lutonix dcb was returned for evaluation.No adverse patient outcomes were reported.
 
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter.Under magnification, a longitudinal material rupture was present, starting from the proximal balloon cone extending past the middle of the balloon.The edges of the material rupture were smooth.There appears to be light surface scratches around the j-shaped termination of the material rupture on the balloons proximal cone.Functional testing of the complaint sample concluded the longitudinal material rupture would not allow the balloon to inflate.A lot history review revealed this is the only complaint associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: returned product analysis confirmed a longitudinal material rupture was present, starting from the proximal balloon cone extending past the middle of the balloon.The edges of the material rupture were smooth.There appears to be light surface scratches around the j-shaped termination of the material rupture on the balloons proximal cone.Although requested, additional event details were unavailable.The dhr found nothing to indicate a manufacturing related cause for this event.A definitive root cause could not be determined based on the information provided.It is unknown if the patient and/or procedural issues contributed to the reported event.If additional relevant information becomes available, a supplement report will be submitted with all relevant information.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured while treating a non calcified target lesion located in the av fistula.The health care professional (hcp) gained access from the patient's arm with a 7 french boston scientific super sheath over an 035 bentson guidewire.Reportedly, the hcp predilated the target lesion with a 8 x 60mm mustang percutaneous transluminal angioplasty (pta) balloon.The hcp reached the target lesion with the lutonix dcb and attempted to inflate the balloon.Reportedly on the first inflation, the lutonix dcb allegedly ruptured after achieving 8 atmospheres (atms) of pressure.The procedure was completed with an additional lutonix dcb.The lutonix dcb was returned for evaluation.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8156176
Report Number3006513822-2018-00285
Device Sequence Number1625470
Product Code PRC
UDI-Device Identifier00801741135712
UDI-Public(01)00801741135712
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2020
Device Model Number9010
Device Catalogue NumberLX35100860V
Device Lot NumberGFCQ2569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Event Location Hospital
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer01/08/2019
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR